Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 15, 2021, 3:09 AM CDT for Trego County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:09 AM CDT (08:09 UTC)
- Expired
- Aug 15, 2021, 3:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 55
County Trego County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
757
WWUS83 KDDC 150809
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
309 AM CDT Sun Aug 15 2021
KSZ030-031-150845-
Trego KS-Ellis KS-
309 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 345 AM CDT...
At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ellis, Ogallah and Riga around 325 AM CDT.
Other locations in the path of this storm include Cedar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3911 9970 3906 9948 3870 9943 3871 9986
TIME...MOT...LOC 0808Z 019DEG 16KT 3902 9963
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:03 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 15, 12:03 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1203 AM CDT Sun Aug 15 2021 ...Updated aviation section... .SHORT TERM...(This evening through Monday) Issued at 316 PM CDT Sat Aug 14 2021 Weak northerly to northwesterly mid to high level flow will persist for the next few days with southeasterly moist upslope flow at lower levels. 700-500mb temperatures will remain cooler than climatology and these ingredients will favor small chances for late afternoon and early nighttime thunderstorms at various places on the central high plains. The location of these storms will be problematic and the extent of nocturnal convection is uncertain. Given the strong meridional component of the mid level flow, convection along the lee of the Rockies will have a hard time making it this far east. Expect temperatures to remain at similar levels through Monday, with lows in the mainly 60s and highs in the upper 80s to near 90. .LONG TERM...(Monday night through Saturday) Issued at 316 PM CDT Sat Aug 14 2021 By Tuesday and Wednesday a pattern shift will take place with height falls in the northwestern CONUS and weak troughing over the southern plains and Midwest. This will probably shift the best t-storm chances to the south and east of here. However, by late next week, the northwestern trough is expected to progress into the Rockies, with southwesterly mid level flow across the central high plains. There is uncertainty with the evolution and speed of this trough. But there is a chance of t-storms ahead of the associated front either by late week or next weekend. There may be 1 or two days with highs back into the mid 90s ahead of the front, but in general the high temperatures will remain on the seasonal side in the upper 80s to lower 90s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1201 AM CDT Sun Aug 15 2021 VFR conditions will prevail with an increase in mid level cloudiness. Winds will be light and from the southeast overnight shifting to more of a southerly direction after sunrise. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 65 87 / 0 10 20 30 GCK 63 91 65 86 / 10 10 20 30 EHA 62 91 64 87 / 0 10 20 30 LBL 62 91 65 86 / 0 10 20 30 HYS 65 89 65 87 / 20 20 20 30 P28 67 91 68 90 / 0 10 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Hovorka_42
In the hours before
Special weather statement, Aug 15, 3:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
309 AM CDT Sun Aug 15 2021
KSZ030-031-150845-
Trego KS-Ellis KS-
309 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 345 AM CDT...
At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ellis, Ogallah and Riga around 325 AM CDT.
Other locations in the path of this storm include Cedar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3911 9970 3906 9948 3870 9943 3871 9986
TIME...MOT...LOC 0808Z 019DEG 16KT 3902 9963
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:46 AM CDT | Special Weather Statement | DDC | Trego | 29 min |
| Aug 15, 4:01 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 3 hr |
| Aug 15, 4:43 AM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Aug 15, 5:13 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 47 min |
| Aug 15, 5:56 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 49 min |
| Aug 15, 6:44 AM CDT | Special Weather Statement | DDC | Rush | 31 min |
| Aug 15, 8:12 AM CDT | Special Weather Statement | DDC | Rush | 33 min |
| Aug 15, 8:47 AM CDT | Areal Flood Advisory | DDC | Ellis, Rush, Trego | 3 hr |
| Aug 15, 3:55 PM CDT | Special Weather Statement | DDC | Trego | 35 min |
| Aug 15, 4:30 PM CDT | Special Weather Statement | DDC | Trego | 30 min |
| Aug 15, 4:47 PM CDT | Areal Flood Advisory | DDC | Trego | 3 hr |
| Aug 15, 4:59 PM CDT | Special Weather Statement | DDC | Trego | 31 min |
| Aug 15, 5:06 PM CDT | Special Weather Statement | DDC | Trego | 24 min |
| Aug 15, 5:29 PM CDT | Special Weather Statement | DDC | Trego | 31 min |
| Aug 15, 5:38 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 52 min |
| Aug 15, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 52 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.